Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 131, NWS Shreveport, LA

April 7, 2000Caddo Parish, Louisiana; Lafayette County, Miller County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 7, 2000, 8:17 PM CDT for Caddo Parish, Louisiana; Lafayette County, Miller County, Arkansas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 7, 2000, 8:17 PM CDT (01:17 UTC)
Expired
Apr 7, 2000, 8:45 PM CDT
In force
28 min
Issued by
NWS Shreveport, LA
Area
Whole counties

Counties Lafayette County, AR, Miller County, AR, Caddo Parish, LA

The radar

The Shreveport radar (KSHV), 66 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 7, 6:15 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 1.3 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2000-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1646 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2000-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1646 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1454 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.3
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

747 
WUUS54 KSHV 080120
SVRSHV
ARC073-091-LAC017-080145-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
817 PM CDT FRI APR 7 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAFAYETTE COUNTY IN ARKANSAS
  MILLER COUNTY IN ARKANSAS
  NORTHERN CADDO PARISH IN LOUISIANA

* UNTIL 845 PM CDT

* AT 817 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF FOUKE...
  OR ABOUT 14 MILES EAST OF ATLANTA...MOVING EAST AT 40 MPH. ANOTHER
  POSSIBLE SEVERE THUNDERSTORM WAS LOCATED JUST NORTH OF VIVIAN. 


THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO TWO INCHES IN
DIAMETER. DO NOT REMAIN OUTSIDE...HEAD FOR A STRONG BUILDING.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  WEST CENTRAL LAFAYETTE COUNTY IN ARKANSAS
  SOUTHERN MILLER COUNTY IN ARKANSAS
  EXTREME NORTHWESTERN CADDO PARISH IN LOUISIANA
UNTIL 845 PM CDT.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 3:00 PM CDT, 5 hours 17 minutes earlier.

Area forecast discussion, Apr 7, 3:00 PM CDT, 5 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 PM CDT FRI APR 7 2000

FRONT STILL WEST OF CWFA THIS AFTERNOON AND THUNDERSTORM ACTIVITY IS
ONLY ACTIVE WELL TO THE NORTH. FEEL AS FRONT MOVES INTO DEEPER
MOISTURE THIS EVENING...SCATTERED THUNDERSTORMS WILL FIRE...AND
INCREASE AS COVERAGE AS THEY PROGRESS TO THE EAST. THINKING IS THEY
WILL BECOME WIDELY SCATTERED ALONG A TXK-GGG-LFK LINE AND MORE
ORGANIZED ACROSS SOUTHWEST ARKANSAS AND NORTH LOUISIANA AROUND MID
EVENING. WITH LIFTED INDICES AROUND MINUS 10 AND STEEP MID LEVEL
LAPSE RATES...A FEW STORMS WILL BE SEVERE. MAIN THREAT IS STRONG
WIND AND HAIL.

FRONT HAS A GOOD PUNCH AND MUCH COOLER TEMPS WILL BE FELT SATURDAY
AND ESPECIALLY SUNDAY MORNING...WHEN SCATTERED FROST WILL BE LIKELY
IN LOW LYING AREAS. NEXT CHANCE OF RAIN ON TUESDAY...BUT MRF SEEMS
TO BE BACKING DOWN ON POPS.

PRELIMS...
SHV 47/63/37/70 3000
MLU 48/63/36/6f9 4000
TXK 47/62/37/69 2000
TYR 45/66/39/71 1000
LFK 47/65/35/73 2000

.SHV...NONE.

14

In the hours before

Local storm report, Apr 7, 7:50 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
750 PM CST FRI APR 07 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0550 PM    1 S BROKEN BOW            OK   1 INCH HAIL
04/07/00   MCCURTAIN                      REPORT FROM LAW ENFORCEMENT

0615 PM    6 E HAYWORTH              OK   1 INCH HAIL
04/07/00   MCCURTAIN                      OCCURRED IN THE SHINEWELL COMMUNITY
                                          REPORT FROM HAYWORTH F.D. VIA
                                          SHINEWELL F.D.

0655 PM    FOREMAN                   AR   1.5 INCH HAIL    n
04/07/00   LITTLE RIVER                   REPORT FROM HAM RADIO OPERATOR

15
Local storm report, Apr 7, 7:50 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE SHREVEPORT LA
750 PM CDT FRI APR 07 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0550 PM    1 S BROKEN BOW            OK   1 INCH HAIL
04/07/00   MCCURTAIN                      REPORT FROM LAW ENFORCEMENT

0615 PM    6 E HAYWORTH              OK   1 INCH HAIL
04/07/00   MCCURTAIN                      OCCURRED IN THE SHINEWELL COMMUNITY
                                          REPORT FROM HAYWORTH F.D. VIA
                                          SHINEWELL F.D.

0655 PM    FOREMAN                   AR   1.5 INCH HAIL
04/07/00   LITTLE RIVER                   REPORT FROM HAM RADIO OPERATOR

CORRECT CST TO CDT

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 8:48 PM CDTSevere Thunderstorm WarningSHVBossier42 min
Apr 7, 8:51 PM CDTSevere Thunderstorm WarningSHVClaiborne, Webster54 min
Apr 7, 9:18 PM CDTSevere Thunderstorm WarningSHVCaddo42 min
Apr 7, 9:52 PM CDTSevere Thunderstorm WarningSHVDe Soto38 min
Apr 7, 10:55 PM CDTSevere Thunderstorm WarningSHVSabine50 min
Apr 7, 8:04 PM CDTSevere Thunderstorm WarningSHVColumbia41 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2000Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.